MAUDE Adverse Event Report: COOK INC CXI SUPPORT CATHETER; KRA CATHETER, CONTINUOUS FLUSH

COOK INC CXI SUPPORT CATHETER; KRA CATHETER, CONTINUOUS FLUSH
Model Number G56553
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/25/2023
Type of Reportable Event Malfunction
Event or Problem Description
As reported, during an angiogram of the left leg, a cxi support catheter separated at the hub.Access was obtained in the right common femoral artery to target the left anterior tibial artery.The fitting was washed/wiped down "per the ifu".The anatomy was reportedly calcified, and resistance was encountered upon insertion of the device, which was unable to cross the difficult lesion.Towards the "middle to end" of the procedure, when the complaint device was inside of an unspecified 0.035-inch cxi catheter, over a 0.018-inch wire, the catheter separated at the hub.The hub was outside of the patient at the time of separation, so the catheter was pulled from the patient, maintaining wire access.The 0.035-inch cxi was still in the patient, and the procedure was successfully completed with another device of the same type.The fitting of the complaint device was reportedly not connected to any other device, and a power injector was not used.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Upon return and initial evaluation of the device, the catheter material was separated, just below the hub.
 
Additional Manufacturer Narrative
E1: customer name and address= address line 2: (b)(6).E3: occupation = or director.H3: device evaluated by mfg = other (81) - device evaluation has begun; however, a conclusion is not yet available.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged, or unavailable.Summary of event: as reported, during an angiogram of the left leg, a cxi support catheter separated at the hub.Access was obtained in the right common femoral artery to target the left anterior tibial artery.The fitting was washed/wiped down "per the ifu".The anatomy was reportedly calcified, and resistance was encountered upon insertion of the device, which was unable to cross the difficult lesion.Towards the "middle to end" of the procedure, when the complaint device was inside of an unspecified 0.035-inch cxi catheter, over a 0.018-inch wire, the catheter separated at the hub.The hub was outside of the patient at the time of separation, so the catheter was pulled from the patient, maintaining wire access.The 0.035-inch cxi was still in the patient, and the procedure was successfully completed with another device of the same type.The fitting of the complaint device was reportedly not connected to any other device, and a power injector was not used.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Upon return and initial evaluation of the device, the catheter material was separated, just below the hub.Investigation evaluation: reviews of the compliant history, device history record, instructions for use (ifu), manufacturing instructions and quality control procedures were conducted during the investigation.A visual inspection of the complaint device was also conducted.The complaint device was returned to cook for investigation.The shaft of the catheter was separated just below the hub.Some tubing material was left in the hub.A document-based investigation evaluation was performed.No related non-conformances were found, and there have been no other reported complaints for this lot number.The instructions for use precautions "catheter manipulation should only occur under fluoroscopy.The catheter should not be advanced into a vessel having a reference vessel diameter smaller than the catheter outer diameter.The catheter should not be advanced through an area of resistance unless the source of resistance is identified by fluoroscopy and appropriate steps are taken to reduce or remove the obstruction." the information provided upon review of the returned device, dmr, dhr, and ifu suggests that there is evidence the device was manufactured to specification.There is no evidence of non-conforming devices in-house or in the field.Cook has concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.Based on the available information and results of the investigation, cook has concluded a component failure without a manufacturing or design deficiency contributed to this event.However, it is possible that the catheter separated due to manipulation while trying to pass the difficult, calcified anatomy.The appropriate personnel have been notified and cook will continue to monitor for similar events.Per the quality engineering risk assessment, no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
CXI SUPPORT CATHETER
Common Device Name
KRA CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key16920211
Report Number1820334-2023-00592
Device Sequence Number20562999
Product Code KRA
UDI-Device Identifier00827002565531
UDI-Public(01)00827002565531(17)250131(10)14506150
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K122796
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/22/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2025
Device Model NumberG56553
Device Catalogue NumberCXI-2.6-18-150-ANG
Device Lot Number14506150
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/02/2023
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 04/25/2023
Supplement Date Received by Manufacturer07/26/2023
Initial Report FDA Received Date05/12/2023
Supplement Report FDA Received Date08/22/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/31/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
5 FR X 90 ANSEL SHEATH, BS V18 WIRE
Patient Age39 YR
Patient SexMale